Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2016 (2016), Article ID 1015634, 12 pages
http://dx.doi.org/10.1155/2016/1015634
Research Article

Piecewise Approximate Analytical Solutions of High-Order Singular Perturbation Problems with a Discontinuous Source Term

1Department of Mathematics, Faculty of Sciences and Humanities, Prince Sattam Bin Abdulaziz University, Alkharj 11942, Saudi Arabia
2Department of Basic Engineering Science, Faculty of Engineering, Menoufia University, Shibin El-Kom 32511, Egypt

Received 29 July 2016; Accepted 5 October 2016

Academic Editor: Patricia J. Y. Wong

Copyright © 2016 Essam R. El-Zahar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A reliable algorithm is presented to develop piecewise approximate analytical solutions of third- and fourth-order convection diffusion singular perturbation problems with a discontinuous source term. The algorithm is based on an asymptotic expansion approximation and Differential Transform Method (DTM). First, the original problem is transformed into a weakly coupled system of ODEs and a zero-order asymptotic expansion of the solution is constructed. Then a piecewise smooth solution of the terminal value reduced system is obtained by using DTM and imposing the continuity and smoothness conditions. The error estimate of the method is presented. The results show that the method is a reliable and convenient asymptotic semianalytical numerical method for treating high-order singular perturbation problems with a discontinuous source term.